Alert archive / Utah / Red Flag Warnings in 2020
Red Flag Warning 23, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 2, 2020, 2:10 PM MDT for 15 counties in Utah. It took effect at Aug 3, 2020, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2020, 2:10 PM MDT (20:10 UTC)
- In effect from
- Aug 3, 2020, 12:00 PM MDT
- Expired
- Aug 3, 2020, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Cache County, UT, Garfield County, UT, Iron County, UT, Kane County, UT, Morgan County, UT, Rich County, UT, Salt Lake County, UT, San Juan County, UT, Summit County, UT, Utah County, UT, Wasatch County, UT, Washington County, UT, Wayne County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 206 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3788 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697 WWUS85 KSLC 022010 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 210 PM MDT Sun Aug 2 2020 UTZ479-031130- /O.NEW.KSLC.FW.W.0023.200803T1800Z-200804T0400Z/ Wasatch Mountains- 210 PM MDT Sun Aug 2 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 10 PM MDT Monday. * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ495-496-498-031130- /O.NEW.KSLC.FW.W.0023.200803T1800Z-200804T0400Z/ Color Country West Desert-Color Country Mountains-Grand Staircase- 210 PM MDT Sun Aug 2 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 495... 496 AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 10 PM MDT Monday. * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 496 Color Country Mountains and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
3 follow-up statements
194 WWUS85 KSLC 030838 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 238 AM MDT Mon Aug 3 2020 UTZ479-032200- /O.CON.KSLC.FW.W.0023.200803T1800Z-200804T0400Z/ Wasatch Mountains- 238 AM MDT Mon Aug 3 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ495-496-498-032200- /O.CON.KSLC.FW.W.0023.200803T1800Z-200804T0400Z/ Color Country West Desert-Color Country Mountains-Grand Staircase- 238 AM MDT Mon Aug 3 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 495...496 AND 498... * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 496 Color Country Mountains and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
613 WWUS85 KSLC 032025 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 225 PM MDT Mon Aug 3 2020 UTZ495-496-498-040600- /O.NEW.KSLC.FW.A.0014.200805T1800Z-200807T0300Z/ /O.CON.KSLC.FW.W.0023.000000T0000Z-200804T0400Z/ Color Country West Desert-Color Country Mountains-Grand Staircase- 225 PM MDT Mon Aug 3 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 495...496 AND 498... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 495...496 AND 498... The National Weather Service in Salt Lake City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Wednesday afternoon through Thursday evening. * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 496 Color Country Mountains and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph through this evening. Lighter winds Tuesday, then Southwest winds 10 to 20 mph with gusts up to 35 mph again Wednesday and Thursday afternoons. * RELATIVE HUMIDITY...As low as 6 percent this afternoon, and 7 to 10 percent Wednesday and Thursday afternoons. * IMPACTS...Critical fire weather conditions are expected. Any fire starts will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ UTZ479-040400- /O.CON.KSLC.FW.W.0023.000000T0000Z-200804T0400Z/ Wasatch Mountains- 225 PM MDT Mon Aug 3 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ492>494-497-040600- /O.NEW.KSLC.FW.A.0014.200805T1800Z-200807T0300Z/ Central Utah West Desert-Central Utah Mountains-Henry Mountains- Mojave Desert- 225 PM MDT Mon Aug 3 2020 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492...493...494 AND 497... The National Weather Service in Salt Lake City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Wednesday afternoon through Thursday evening. * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 497 Mojave Desert. * WINDS...Southwest winds 10 to 20 mph with gusts up to 35 mph Wednesday and Thursday afternoons. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...Critical fire weather conditions are possible. Any fire starts will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
372 WWUS85 KSLC 040403 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1003 PM MDT Mon Aug 3 2020 UTZ495-496-498-041200- /O.EXP.KSLC.FW.W.0023.000000T0000Z-200804T0400Z/ /O.CON.KSLC.FW.A.0014.200805T1800Z-200807T0300Z/ Color Country West Desert-Color Country Mountains-Grand Staircase- 1003 PM MDT Mon Aug 3 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 495...496 AND 498... * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 496 Color Country Mountains and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest winds 10 to 20 mph with gusts up to 35 mph Wednesday and Thursday afternoons. * RELATIVE HUMIDITY...As low as 7 to 10 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ UTZ479-040515- /O.EXP.KSLC.FW.W.0023.000000T0000Z-200804T0400Z/ Wasatch Mountains- 1003 PM MDT Mon Aug 3 2020 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... Winds have trended downward this evening and humidities have trended higher. Therefore, the Red Flag Warning has been allowed to expire for the Wasatch Mountains. $$ UTZ492>494-497-041200- /O.CON.KSLC.FW.A.0014.200805T1800Z-200807T0300Z/ Central Utah West Desert-Central Utah Mountains-Henry Mountains- Mojave Desert- 1003 PM MDT Mon Aug 3 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492...493...494 AND 497... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 497 Mojave Desert. * WINDS...Southwest winds 10 to 20 mph with gusts up to 35 mph Wednesday and Thursday afternoons. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...Critical fire weather conditions are possible. Any fire starts will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 2, 9:25 AM MDT, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 2, 9:25 AM MDT, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
925 AM MDT Sun Aug 2 2020
.SYNOPSIS...Strong high pressure aloft centered over the interior
west will maintain hot and dry conditions through Monday. A
weather disturbance moving east across the northern Rockies
Monday night will bring more seasonal temperatures back the area
midweek.
&&
.DISCUSSION...A strong ridge remains in place over Utah this
morning, with record warmth expected once again for many areas.
Excessive Heat Warnings and Heat Advisories remain in place today
for most valley areas. Otherwise, a pocket of midlevel moisture
persists across eastern Utah today. Isolated weak high-based
convection should initiate off the higher terrain again this
afternoon. These may produce a couple of lightning strikes and
localized gusty winds, but little or no precipitation.
A shortwave trough crossing to the north will flatten the ridge
tomorrow into Tuesday. With falling heights and a weak cold front
moving through northern Utah, temperatures will cool from north to
south tomorrow through Tuesday. Will need to evaluate to see if heat
highlights need to continue into tomorrow for the central and south,
but temperatures will trend a bit closer to normal by Tuesday.
Otherwise, the airmass will trend drier as the flow turns more
westerly.
As for the monsoon, the moisture for the second half of the week
looks less promising. At best will see an increase in convection,
but the chance of measurable precipitation looks to remain quite
low.
Made minor tweaks to sky/PoP in a couple of zones for the rest of
today, otherwise going forecast looks good.
&&
.AVIATION...Operational weather concerns are expected to remain
minimal at the KSLC terminal through the valid TAF period.
Southeasterly winds currently in place are expected to switch to the
northwest between 20-21z. VFR conditions will be maintained under
largely clear skies.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Excessive Heat Warning until 9 PM MDT this evening for
UTZ019>021.
Heat Advisory until 9 PM MDT this evening for UTZ001>005-012>016.
WY...None.
&&
Cheng/Merrill
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Aug 2, 5:53 AM MDT, 8 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 553 AM MDT Sun Aug 2 2020 UTZ001>016-019>021-517-518-WYZ021-031200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 553 AM MDT Sun Aug 2 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Another round of hot temperatures are expected across the outlook area today. Widespread triple-digit temperatures are expected across many valley locations, with a number of record highs expected this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday Triple-digit heat will persist across much of the outlook area Monday. Temperatures will cool back to more normal levels across north by midweek, with continue hot temperatures across southern Utah through the middle of the week. Seasonal temperatures are expected late in the week, with moisture returning to extreme southern Utah by Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Red Flag Warnings in Utah, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.